DOI: 10.1097/gox.0000000000008194 ISSN: 2169-7574

Recurrent Delayed Inflammatory Reaction After Dermal Filler Injection Treated With Intralesional 5-fluorouracil, Triamcinolone, and Hyaluronidase

Mengzhe Qin, Yutong Liang, Jiaqi Yao, Xueshang Su, Jun Zhuang, Ziming Zhang, Jintian Hu

Summary:

Infectious or biofilm-related inflammatory complications after dermal filler injection are uncommon but may be recurrent and challenging to manage. We report the case of a 44-year-old woman with recurrent erythema, tenderness, and induration in the right tear trough/infraorbital region after facial filler injection performed at an outside facility (reportedly hyaluronic acid, but the filler type was unverified). She had a normal temperature and normal routine laboratory test results. Because ultrasound suggested a small, immature fluid collection and the patient preferred conservative treatment, no incision and drainage was performed. She was treated with repeated intralesional injections of 5-fluorouracil, triamcinolone acetonide, and hyaluronidase. After multiple relapses despite prior systemic antibiotic therapy (details unavailable), repeated intralesional combination therapy achieved sustained clinical resolution. A localized contour depression was noted during follow-up. Intralesional 5-fluorouracil with triamcinolone and hyaluronidase may be a salvage option for refractory postfiller inflammatory complications with suspected infectious/biofilm involvement, particularly when conventional approaches are unsuccessful. Further studies are needed to define indications and optimal dosing.

More from our Archive